Missouri, 2004

Flooding in Missouri, March 6, 2004

March 6, 2004 · NWS EAX · 2 events in 2 counties and zones

2 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Mar 6, 4:00 AM CST, 2 hours earlier.

Area forecast discussion, Mar 6, 4:00 AM CST, 2 hours before
AREA FORECAST DISCUSSION...RETRANSMISSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
400 AM CST SAT MAR 6 2004

.DISCUSSION...

SATELLITE IMAGERY SHOWS STRATUS MOVING EAST AS PROGGED. THIS TREND
WILL CONTINUE TODAY...AS THE UPPER LEVEL SYSTEM CONTINUES TO MOVE
EAST. THE FORECAST AREA WILL BE UNDER THE INFLUENCE OF NORTHWEST
FLOW THROUGH MUCH OF THE WEEK. A SERIES OF SHORTWAVES IS PROGGED TO
MOVE ACROSS THE REGION. THE FIRST IS TONIGHT. THE ASSOCIATED COLD
FRONT WILL MOVE ACROSS THE REGION THIS EVENING. TEMPERATURES SHOULD
WARM NICELY AHEAD OF THE FRONT WITH INCREASING SOUTHWEST WINDS AND
PLENTY OF AFTERNOON SUNSHINE. PREFER THE ETA MOISTURE PROFILE WITH
THE PASSAGE OF THE FRONT. ETA SHOWS BEST MOISTURE TO BE NORTH AND
EAST OF THE FORECAST AREA. ETA ALSO SHOWS BEST LIFT TO BE NORTH AND
EAST. ETA/GFS/NGM FORECAST SOUNDINGS ALL SHOW A VERY DRY ATMOSPHERE
ACROSS THE REGION...SO HAVE CONTINUED THE DRY FORECAST. COLD AIR
ADVECTION BEHIND THE FRONT WILL KEEP TEMPERATURES ON SUNDAY CLOSER
TO NORMAL.

NEXT COLD FRONT IS PROGGED TO MOVE ACROSS THE REGION ON MONDAY. HAVE
KEPT FORECAST DRY WITH THE PASSAGE OF THIS SYSTEM AS WELL. STRONGEST
LIFT IS PROGGED TO BE NORTHEAST OF THE FORECAST AREA AND MOISTURE
REMAINS LIMITED. HAVE BUMPED POPS UP INTO THE SLIGHT CHANCE CATEGORY
FOR WEDNESDAY AFTERNOON AND EVENING WITH THE PASSAGE OF THE THIRD
SHORTWAVE IN THE SERIES. THINK LIFT MAY BE FAR ENOUGH SOUTH TO
AFFECT THE FORECAST AREA. EXPECT JUST A NARROW WINDOW OF OPPORTUNITY
FOR PRECIP AS MOISTURE IS STILL SOMEWHAT LIMITED. TEMPERATURES WILL
BE ON A SMALL ROLLER COASTER RIDE THROUGH THE WEEK. READINGS WILL
WARM JUST AHEAD OF EACH SHORTWAVE WITH COOLER READINGS THE DAY
AFTER.

NRR

&&

.PREVIOUS DISCUSSION...

248 PM FRI...
EARLY AFTERNOON SATELLITE IMAGERY DEPICTS THE BASE OF THE SHORTWAVE
TROUGH OVER THE SOUTHERN PLAINS. AS THIS FEATURE LIFTS NORTHEAST
TONIGHT...THERE IS A SLIGHT CHANCE OF SPRINKLES/LIGHT RAIN AS THE
UPPER TROUGH AXIS SWINGS OVER THE AREA. EXPECT THE STRATUS DECK TO
BEGIN CLEARING FROM WEST TO EAST ACROSS THE CWA AFTER
MIDNIGHT...ALTHOUGH DO NOT ANTICIPATE CLEARING ACROSS THE EASTERN
THIRD OF THE FORECAST AREA UNTIL AFTER 12Z. HAVE ADJUSTED OVERNIGHT
LOWS ACCORDINGLY. A MODERATE WARM-UP IS IN STORE FOR
SATURDAY...UNDER THE INFLUENCE OF WESTERLY FLOW AND A MOSTLY SUNNY
SKY. AN UPPER TROUGH IS FORECAST TO DROP THROUGH THE UPPER
MISSISSIPPI VALLEY REGION SATURDAY NIGHT INTO SUNDAY BRINGING BREEZY
NORTHWEST WINDS AND SLIGHTLY COOLER TEMPS TO THE AREA ON
SUNDAY...ALTHOUGH NO PRECIP IS EXPECTED.

LS

THE WESTERN TWO THIRDS OF THE COUNTRY WILL BE UNDER THE INFLUENCE OF
A BROAD UPPER LEVEL RIDGE NEXT WEEK. THE MEDIUM RANGE MODELS ARE IN
GOOD AGREEMENT WITH THE LARGE SCALE FLOW PATTERN. DRY NORTHWEST FLOW
WILL KEEP KANSAS AND MISSOURI DRY WITH NEAR AVERAGE TEMPERATURES
MONDAY AND TUESDAY. WEDNESDAY SHOULD BE THE WARMEST DAY OF THE WEEK.
MILD SOUTHWEST WINDS ARE FORECAST TO DEVELOP AS A WEATHER SYSTEM
TRACKS THROUGH CANADA. THE COLD FRONT ASSOCIATED WITH THE CANADIAN
SYSTEM IS PROGGED TO PUSH THROUGH THE CENTRAL UNITED STATES
WEDNESDAY NIGHT. AT THIS TIME, PRECIPITATION CHANCES LOOK VERY LOW.
THE BEST LIFT WILL BE NORTH OF THE CANADIAN BORDER AND INSTABILITY
WILL BE LIMITED DUE TO VERY LITTLE LOW LEVEL MOISTURE RETURN.

KOCH

950 AM FRI...
WINDS CONTINUE TO DECREASE ACROSS THE FORECAST AREA THIS MORNING AS
THE SURFACE LOW SHIFTS TO THE NORTHEAST AND THE PRESSURE GRADIENT
LOOSENS. HAVE CANCELLED THE WIND ADVISORY THAT WAS IN EFFECT FOR
PORTIONS OF NORTH CENTRAL AND NORTHEAST MISSOURI...AND REDUCED WINDS
SLIGHTLY IN THE GRIDS/ZONES FOR THE REMAINDER OF THE DAY.

LS

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.

WFO EAX
Hazardous weather outlook, Mar 6, 5:56 AM CST, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
556 AM CST SAT MAR 6 2004

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-071200-

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE
INFORMATION IS AVAILABLE ON THE WEB AT (LOWER CASE)
HTTP://WWW.CRH.NOAA.GOV/EAX OR HTTP://WEATHER.GOV.

NRR

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 flood. Local standard time, as filed.

Flood, Saline

When
March 6, 6:00 AM CST to 10:00 PM CST
Where
Saline forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
39.137, -93.202 (the zone’s center; the record gives no point)

Flood, Carroll

When
March 6, 6:00 AM CST to 10:00 PM CST
Where
Carroll forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
39.427, -93.505 (the zone’s center; the record gives no point)

The Missouri River at Miami crested at 18.15 feet, or 0.15 feet above flood stage.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, March 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5388906, 5388907.